Alert archive / Montana / Red Flag Warnings in 2007
Red Flag Warning 22, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Aug 30, 2007, 3:27 AM PDT for 5 counties in Idaho; 8 counties in Montana. It took effect at Aug 30, 2007, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2007, 3:27 AM PDT (10:27 UTC)
- In effect from
- Aug 30, 2007, 11:00 AM PDT
- Expired
- Aug 30, 2007, 8:40 PM PDT
- In force
- 10 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Beaverhead County, MT, Deer Lodge County, MT, Granite County, MT, Jefferson County, MT, Madison County, MT, Powell County, MT, Ravalli County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 101 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3365 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KMSO 301027 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 427 AM MDT THU AUG 30 2007 IDZ102-103-MTZ109-302200- /O.UPG.KMSO.FW.A.0016.070830T1800Z-070831T0600Z/ /O.NEW.KMSO.FW.W.0022.070830T1800Z-070831T0600Z/ PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE-BITTERROOT- 427 AM MDT THU AUG 30 2007 /327 AM PDT THU AUG 30 2007/ ...RED FLAG WARNING IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO MIDNIGHT MDT /11 PM PDT/ TONIGHT FOR DRY THUNDERSTORMS ACROSS THE PALOUSE/HELLS CANYON...CLEARWATER/NEZ PERCE...BITTERROOT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO MIDNIGHT MDT /11 PM PDT/ TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SUBTROPICAL MOISTURE IN THE MID LEVELS OF THE ATMOSPHERE WILL MOVE NORTH THROUGH THE NORTHERN GREAT BASIN AND INTO CENTRAL IDAHO AND SOUTHWEST MONTANA TODAY. THE ATMOSPHERE OVER THE PALOUSE/HELLS CANYON... CLEARWATER/NEZ PERCE AND BITTERROOT DISTRICTS WILL DESTABILIZE DURING THE AFTERNOON LEADING TO THE DEVELOPMENT OF THUNDERSTORMS. DUE TO PERSISTENT DRY CONDITIONS IN THE LOWER ATMOSPHERE...THESE THUNDERSTORMS ARE EXPECTED TO BE DRY WITH LITTLE...IF ANY PRECIPITATION. FREQUENT LIGHTNING AND GUSTY WINDS WILL BE THE MAIN THREAT FROM THESE STORMS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KMSO 302047 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 247 PM MDT THU AUG 30 2007 MTZ110-111-310600- /O.EXA.KMSO.FW.W.0022.000000T0000Z-070831T0600Z/ DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 247 PM MDT THU AUG 30 2007 ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR THUNDERSTORMS ACROSS THE DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD... SUBTROPICAL MOISTURE IN THE MID LEVELS OF THE ATMOSPHERE WILL MOVE NORTH THROUGH THE NORTHERN GREAT BASIN AND INTO CENTRAL IDAHO AND SOUTHWEST MONTANA THROUGH THIS EVENING. THE ATMOSPHERE OVER THE DEERLODGE AND BEAVERHEAD AREAS WILL CONTINUE TO DESTABILIZE WHICH WILL LEAD TO THE DEVELOPMENT OF THUNDERSTORMS. DUE TO PERSISTENT DRY CONDITIONS IN THE LOWER ATMOSPHERE...THESE THUNDERSTORMS ARE EXPECTED TO BE DRY WITH LITTLE...IF ANY PRECIPITATION. FREQUENT LIGHTNING AND GUSTY WINDS WILL BE THE MAIN THREAT FROM THESE STORMS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ IDZ102-103-MTZ109-310600- /O.CON.KMSO.FW.W.0022.000000T0000Z-070831T0600Z/ PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE-BITTERROOT- 247 PM MDT THU AUG 30 2007 /147 PM PDT THU AUG 30 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /11 PM PDT/ TONIGHT FOR THUNDERSTORMS ACROSS THE PALOUSE/HELLS CANYON... CLEARWATER/NEZ PERCE...BITTERROOT... SUBTROPICAL MOISTURE IN THE MID LEVELS OF THE ATMOSPHERE WILL MOVE NORTH THROUGH THE NORTHERN GREAT BASIN AND INTO CENTRAL IDAHO AND SOUTHWEST MONTANA THROUGH THIS EVENING. THE ATMOSPHERE OVER THE PALOUSE/HELLS CANYON...CLEARWATER/NEZ PERCE AND BITTERROOT DISTRICTS WILL CONTINUE TO DESTABILIZE WHICH WILL LEAD TO THE DEVELOPMENT OF THUNDERSTORMS. DUE TO PERSISTENT DRY CONDITIONS IN THE LOWER ATMOSPHERE...THESE THUNDERSTORMS ARE EXPECTED TO BE DRY WITH LITTLE...IF ANY PRECIPITATION. FREQUENT LIGHTNING AND GUSTY WINDS WILL BE THE MAIN THREAT FROM THESE STORMS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KMSO 310340 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 940 PM MDT THU AUG 30 2007 IDZ102-103-MTZ109>111-310445- /O.CAN.KMSO.FW.W.0022.000000T0000Z-070831T0600Z/ PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE-BITTERROOT- DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 940 PM MDT THU AUG 30 2007 /840 PM PDT THU AUG 30 2007/ ...RED FLAG WARNING IS CANCELLED FOR THE PALOUSE/HELLS CANYON... CLEARWATER/NEZ PERCE...BITTERROOT...DEERLODGE/WEST BEAVERHEAD... EAST BEAVERHEAD... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE RED FLAG WARNING. THE THREAT OF THUNDERSTORMS HAS DECREASED TONIGHT. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. THUNDERSTORMS WILL MOVE INTO THE AREA ON FRIDAY...BUT AT THIS TIME HUMIDITIES ARE EXPECTED TO BE HIGHER THEN THEY WERE THURSDAY AND THE STORMS SHOULD PRODUCE SOME SIGNIFICANT RAINFALL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Aug 30, 2:47 AM PDT, 40 minutes earlier.
Area forecast discussion, Aug 30, 2:47 AM PDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
347 AM MDT THU AUG 30 2007
.DISCUSSION...SHORTWAVE ENERGY ALONG WITH PLUME OF MIDLEVEL MOISTURE
OVER NEVADA...UTAH AND NORTHERN CALIFORNIA IS MAKING ITS WAY
TOWARDS THE NORTHERN ROCKIES. THUNDERSTORM POTENTIAL WILL INCREASE THIS
AFTERNOON AND EVENING AS ATMOSPHERIC INSTABILITY IS ENHANCED IN
CENTRAL IDAHO AND WEST CENTRAL MONTANA. THUNDERSTORM ACTIVITY
WILL BE FAIRLY HIGH BASED AND WITH DRY AIR NEAR THE SURFACE LITTLE
PRECIPITATION IS EXPECTED. INCREASED THUNDERSTORM
ACTIVITY...MAINLY DRY...AND ASSOCIATED GUSTY WINDS HAVE PROMPTED AN
UPGRADE FROM A FIRE WEATHER WATCH TO A RED FLAG WARNING FOR NORTH
CENTRAL IDAHO AND THE BITTERROOT/SAPPHIRE MOUNTAINS IN WEST
CENTRAL MONTANA TODAY UNTIL MIDNIGHT. SEE GTFRFWMSO FOR MORE
DETAILS.
ISOLATED SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE OVERNIGHT
AHEAD OF AN APPROACHING COLD FRONT. SHOWERS WILL INCREASE THROUGH
THE DAY ON FRIDAY. LOWER LEVEL MOISTURE WILL BEGIN PUSHING IN
AHEAD ON THE FRONT. AS THE LOWER ATMOSPHERE MOISTENS UP
PRECIPITATION WILL BECOME MORE WIDESPREAD IN COVERAGE. GOOD
PRECIPITABLE WATER VALUES INDICATE THAT MANY AREAS IN NORTHWEST
MONTANA AND NORTHCENTRAL IDAHO COULD RECEIVE BENEFICIAL RAIN FROM THIS
SYSTEM. SHOWERS AND THUNDERSTORMS SHOULD CONTINUE THROUGH THE DAY
AS THE FRONT PASSES OVERHEAD FRIDAY OVERNIGHT.
SATURDAY THROUGH MONDAY...A DRIER AIR MASS OVER NORTH- CENTRAL
IDAHO AND WESTERN MONTANA. COOLER TEMPERATURES ARE EXPECTED
SATURDAY IN THE WAKE OF SYSTEM FRIDAY NIGHT. THEN A WARMING AND
DRYING TREND IS ANTICIPATED AS A WARM WEST-SOUTHWEST FLOW ALOFT
DEVELOPS OVER THE REGION. WESTERLY WINDS ALOFT WILL HAVE A
TENDENCY TO MIX TO THE SURFACE DURING THE AFTERNOON/EVENING HOURS
FOR A BREEZY PERIOD EACH DAY.
MONDAY NIGHT THROUGH WEDNESDAY...THERE IS SOME DIFFERENCES IN THE
LONG TERM SOLUTIONS...BUT MOST MODELS ARE TRENDING TOWARD A
TROUGHINESS PATTERN. THIS PATTERN...IF IT COMES TO FRUITION...WOULD
RESULT IN COOLER TEMPERATURES WITH A CHANCE OF WIDESPREAD
RAINFALL.
&&
.AVIATION...NO SIGNIFICANT WEATHER IMPACT TO AVIATION EXPECTED...SEE
APPROPRIATE TAFS AND TWEBS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR
THE BITTERROOT/SAPPHIRE MOUNTAINS.
ID...RED FLAG WARNING FROM 11 AM THIS MORNING TO 11 PM PDT THIS
EVENING FOR CLEARWATER/NEZ PERCE-PALOUSE/HELLS CANYON.
&&
SHORT TERM...FOSTER/RPN
LONG TERM....RPN
AVIATION...RPNNearby
Red Flag Warnings in Montana, 2007Red Flag Warnings in Idaho, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.